MAUDE Adverse Event Report: MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT

MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT
Catalog Number VS-402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Tachycardia (2095)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a patient was treated with venaseal to close a diseased great saphenous vein(gsv).The procedure was prepared as per ifu and the procedure was completed as normal.A few hours post procedure, the patient experienced headaches and tachycardia.Patient has reported experiencing these events in the past, but this time the symptoms were not transient.The patient had a cardiac workup, which was negative and did not have evidence of a deep vein thrombosis (dvt).The patient had no symptoms of pulmonary embolus(pe) and a ct for pe was negative.Patient had some transient phlebitis, which resolved.The patient did not have hives or redness or itching in the treatment zone or anywhere else.The patient has had an echocardiogram(ecg), stress test and has worn a holter monitor, which have been negative.Mri of the brain has also been negative.A sleep apnea study has been ordered by the patient¿s cardiologist.Cardiac palpitations and flushing episodes have continued post procedure.No rash was reported.The physician will monitor the patient closely and has prescribed an oral steroid to alleviate symptoms.

Brand Name
VENA SEAL CLOSURE SYSTEM
Common Device Name
AGENT, OCCLUDING, VASCULAR, PERMANENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7555979
Report Number9612164-2018-01289
Device Sequence Number11391027
Product Code PJQ
UDI-Device Identifier10884521539921
UDI-Public10884521539921
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P140018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberVS-402
Device Lot Number46164
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2018
Initial Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient Weight70